Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 50, NWS Jackson, MS

August 29, 20254 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 29, 2025, 3:28 AM CDT for 4 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2025, 3:28 AM CDT (08:28 UTC)
Expired
Aug 29, 2025, 5:55 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

161 
WGUS54 KJAN 290828
FFWJAN
MSC049-089-121-149-291230-
/O.NEW.KJAN.FF.W.0050.250829T0828Z-250829T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
328 AM CDT Fri Aug 29 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Hinds County in central Mississippi...
  Southwestern Madison County in central Mississippi...
  Rankin County in central Mississippi...
  Northeastern Warren County in west central Mississippi...

* Until 730 AM CDT.

* At 328 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jackson, Clinton, Pearl, Madison, Ridgeland, Vicksburg, Brandon, 
  Byram, Flowood, Richland, Florence, Raymond, Pelahatchie, Edwards, 
  Bolton, Bovina, Learned, Redwood, Pocahontas and Brownsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3234 9089 3237 9088 3237 9089 3251 9084
      3257 9069 3255 9065 3255 9059 3251 9055
      3250 9052 3252 9052 3245 8975 3235 8973
      3209 8973 3211 9047 3225 9077

FLASH FLOOD...RADAR INDICATED

$$

EC
1 follow-up statement
608 
WGUS74 KJAN 291055
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
555 AM CDT Fri Aug 29 2025

MSC049-089-121-149-291105-
/O.CAN.KJAN.FF.W.0050.000000T0000Z-250829T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-Rankin MS-Warren MS-
555 AM CDT Fri Aug 29 2025

...FLASH FLOOD WARNING IS CANCELLED FOR HINDS, SOUTHWESTERN MADISON, 
RANKIN AND NORTHEASTERN WARREN COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please heed road closures.

&&

LAT...LON 3234 9089 3237 9088 3237 9089 3251 9084
      3257 9069 3255 9065 3255 9059 3251 9055
      3250 9052 3252 9052 3245 8975 3235 8973
      3209 8973 3211 9047 3225 9077

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 12:31 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 29, 12:31 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1231 AM CDT Fri Aug 29 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 955 PM CDT Thu Aug 28 2025

Local radars were still lit up with convection nearly along and
east of the Natchez Trace. Models agree that additional
development is likely across the southwest half of our CWA. No
severe storms are expected but additional locally heavy rainfall
will be possible. /22/

&&

.DISCUSSION...
Issued at 1237 PM CDT Thu Aug 28 2025

Through the Weekend...

A much anticipated heavy rainfall event is currently unfolding
across the lower MS Valley region early this morning as a shortwave
trough approaches and enhances rainfall in an unseasonably strong
baroclinic zone extending from northwest to southeast across the
region. A long duration of warm advection and frontal ascent
combined with unseasonably strong upper jet support early on and
anomalous moisture will support widespread heavy rainfall totals
with 1 to 4 inches common along with a few locally heavier totals of
up to 5 inches.

That is how things look in the big picture, but there are some
details to iron out due to uncertainty in where the heaviest
rainfall and localized minor flooding threats will exist as there
are a wide range of solutions among both the global and CAM guidance
suites. The general consensus is that rainfall emphasis will
initially be on the frontogenesis and tropical moisture interaction
today through tonight before transitioning to a more convective
regime farther south as we go into late tonight and Friday. The
variance in guidance seems to be related to how quickly the precip
focus shifts away from the frontal forcing over northern portions of
the area to more convective centric over southwest portions.
Confidence is on the low side as a result as both slower and faster
scenarios are plausible. /EC/

While some of the rains mentioned are falling or have fallen already
this morning, midday guidance suggests it is a bit too early to make
forecast graphic adjustments. Areas in the highway 82 corridor would
likely be the first to be trimmed from the "limited" flood outlook
should shower and storm activity not become reinvigorated in that
area later today. Trends suggest the bulk of the activity may  be
transitioning south of there in the next few hours and should
confidence increase that these areas are becoming less likely to
receive additional possibly flooding rains, adjustments to the
outlooked areas would come at that time. /86/

Going into the weekend, it appears the heavy rainfall threat
should diminish greatly, but uncertainty with rain chances doesn't
improve a whole lot as a good bit of guidance show solutions
ranging from dry to wet, especially along/south of the I-20
corridor, due to differences in how much subsidence pushes in
behind the Friday convective system. Total rainfall for the
Saturday-Monday period should be much lighter overall than what
will fall in the Thursday-Friday time frame. /EC/

Into Next Week...

We will remain under the influence of longwave troughing and
northwest flow aloft. With upper heights well below normal and the
incipient lower-level airmass being of more continental than
tropical origins as a surface high anchors across the Ohio Valley,
we likely will see only isolated to scattered showers and a few
thunderstorms that will be most likely during the afternoon and
evening hours. This troughiness will support a continued period of
somewhat lowered humidity (dewpoints ranging mostly from the 50s
F to 60s F) and near to below average temperatures (highs mostly
in the 80s F for most through much of the upcoming week). /86/

&&

.AVIATION...
(06Z TAFS)
Issued at 1231 AM CDT Fri Aug 29 2025

A mixture of MVFR/IFR and LIFR ceilings are occurring across several
TAF sites to start off this TAF period as current radar scans
continue to numerous SHRA and isolated -TSRA moving across the
region. Varying flying conditions will prevail across all TAF sites
through the period. Ceilings will begin to improve to a mixture of
VFR/MVFR starting around 20Z Friday afternoon. /CR/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       67  86  67  87 /  40  50  20  30
Meridian      66  85  65  86 /  50  50  20  30
Vicksburg     67  86  67  87 /  30  40  20  20
Hattiesburg   70  87  69  88 /  60  70  20  30
Natchez       69  84  68  85 /  40  50  20  30
Greenville    64  88  65  88 /  10  20  10  10
Greenwood     64  89  65  89 /  20  20  10  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

22/LP/CR

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.